Warning for Heroin users in York
7:41am 3rd October 2011
Detectives in York have issued a warning to drug users after receiving information that there may be a batch of potentially lethal heroin in circulation.
The warning follows the death of a 45-year-old man on Thursday 29 September 2011.
The cause of the man’s death is unknown at this stage but officers believe that he may have taken a quantity of what is described as different strength heroin.
Officers are warning drug users to be extremely careful at this time and are urging anyone with information about where the drugs are coming from to get in touch.
Detective Chief Inspector Heather Pearson, of York CID, said:
“It is obviously a real concern that there could be a batch of drugs in circulation which may have contributed to a man’s death.
“Drug users need to be careful as there is a real danger that more of this batch is in circulation.
“I am urging anyone who knows anything about where these drugs are coming from to contact the police or Crimestoppers with information.”
DCI Pearson also urged anyone who may have come into contact with the different strength heroin to seek medical advice as soon as possible.
“It is very important that if you think you have been exposed to this substance that you get some medical attention to ensure that you don’t suffer an overdose or worse.
“If you are concerned about yourself or somebody else, please don’t hesitate to get help.”
Anyone who can assist the police with their enquiries is urged to contact York CID, on 0845 60 60 24 7.
If you would like advice about drugs and what to do if you are concerned about coming into contact with different strength substances contact Compass on 01904 670046.
|Get the latest local news direct to your inbox.
Sign up now for our email updates.